MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding an axium coil unable to detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ophthalmic artery segment with a max diameter of 4 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the axium spring coil couldn't be fully detached.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received that the cause of the coil non-detachment was not determined.Three attempts were made to detach the coil using the instant detacher.Three attempts were made to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered.There was no damage observed to the pushwire after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis of (b)(4), lot# b112634 ¿ damage location details: the axium prime implant coil was found stretched and stuck within the echelon-10 catheter distal tip.The axium prime implant coil was found to have detached from the pusher.No breaks or separations were found with the axium prime implant coil.The axium prime pusher was not returned with the implant coil.¿ testing/analysis: the unknown guidewire and axium prime implant coil were removed from within the echelon-10 micro catheter.The unknown guidewire proximal od (outer diameter) was measured to be 0.01345¿ and the distal od was measured to be 0.01285¿.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report could not be confirmed as the axium prime implant coil was returned detached.Possible causes of ¿non-detachment¿ include damaged pusher, coin jammed at lumen stop, intact twr crimps, coil shield wrapped around coil shell or proximal end of implant coil, or blood under shrink tubing at detachment zone.The axium prime pusher was not returned.Therefore, any contributing factors could not be assessed.The cause of the reported non-detachment could not be confirmed.Regarding the observed coil stretching, possible causes include user does not maintain a continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances coil against resistance, or use of an incompatible catheter.The echelon-10 micro catheter is compatible for use with the axium prime coil and the patient¿s vessel tortuosity was ¿normal¿, ruling out tortuous anatomy and use of an incompatible catheter as potential causes.However, the cause for the coil stretch could not be determined as insufficient information was provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16094657
Report Number2029214-2023-00015
Device Sequence Number12394364
Product Code KRD
UDI-Device Identifier00847536031838
UDI-Public00847536031838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot NumberB112634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer01/06/2023
03/01/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/13/2023
03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale